Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jul 2, 2016, 3:16 AM CDT for 12 counties in Iowa. It took effect at Jul 2, 2016, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2016, 3:16 AM CDT (08:16 UTC)
- In effect from
- Jul 2, 2016, 7:00 PM CDT
- Expired
- Jul 2, 2016, 9:39 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Adams County, IA, Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Monroe County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WGUS63 KDMX 020816 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 316 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH FOR SOUTHERN IOWA TONIGHT INTO SUNDAY... .HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI OVERNIGHT. SEVERAL INCHES OF RAIN FALLING IN A SHORT TIME COULD LEAD TO FLASH FLOODING WHICH WOULD BE PARTICULARLY DANGEROUS AT NIGHT. IAZ081>086-092>097-021630- /O.NEW.KDMX.FF.A.0004.160703T0000Z-160703T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE...BLOOMFIELD 316 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... LUCAS...MONROE...RINGGOLD...UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND TAYLOR. * FROM THIS EVENING THROUGH SUNDAY AFTERNOON * A BAND OF HEAVY RAIN WILL FALL ACROSS SOUTHERN IOWA OR NORTHERN MISSOURI OVERNIGHT. WITHIN THIS BAND SEVERAL INCHES OF RAINFALL WILL BE LIKELY WITH MUCH OF IT FALLING IN ONLY A FEW HOURS. THIS COULD LEAD TO DANGEROUS FLASH FLOODING. * WITHIN THE HEAVY RAIN BAND RAPID RISES ON STREAMS AND RIVERS ARE EXPECTED. SOME ROADWAYS MAY BE AFFECTED WHICH IS PARTICULARLY DANGEROUS AT NIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVELING THROUGH SOUTHERN IOWA TONIGHT SHOULD CLOSELY MONITOR THE LATEST WEATHER UPDATES AND POTENTIAL WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LEE
3 follow-up statements
565 WGUS63 KDMX 021519 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1019 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH FOR SOUTHERN IOWA TONIGHT INTO SUNDAY... .HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI OVERNIGHT. THERE IS A POTENTIAL FOR SEVERAL INCHES OF RAIN TO FALL IN A SHORT TIME WHICH COULD LEAD TO FLASH FLOODING. FLASH FLOODING AT NIGHT IS PARTICULARLY DANGEROUS. IAZ081>086-092>097-022330- /O.CON.KDMX.FF.A.0004.160703T0000Z-160703T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE...BLOOMFIELD 1019 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MONROE...RINGGOLD... UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND TAYLOR. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON * A BAND OF HEAVY RAIN WILL FALL ACROSS SOUTHERN IOWA OR NORTHERN MISSOURI OVERNIGHT. WITHIN THIS BAND SEVERAL INCHES OF RAINFALL WILL BE LIKELY. THERE IS A POTENTIAL FOR THIS RAIN TO FALL IN JUST A FEW HOURS. THIS COULD LEAD TO DANGEROUS FLASH FLOODING. * WITHIN THE HEAVY RAIN BAND RAPID RISES ON STREAMS AND RIVERS ARE EXPECTED. SOME ROADWAYS MAY BE AFFECTED WHICH IS PARTICULARLY DANGEROUS AT NIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVELING THROUGH SOUTHERN IOWA TONIGHT SHOULD CLOSELY MONITOR THE LATEST WEATHER UPDATES AND POTENTIAL WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FAB
785 WGUS63 KDMX 022054 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 354 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH FOR FAR SOUTHERN IOWA TONIGHT INTO SUNDAY... .HEAVY RAINFALL IS POSSIBLE ACROSS FAR SOUTHERN IOWA AS WELL AS CENTRAL AND NORTHERN MISSOURI OVERNIGHT. THERE IS A POTENTIAL FOR LOCALIZED AREAS WHERE SEVERAL INCHES OF RAIN COULD FALL WHICH COULD LEAD TO FLASH FLOODING. THIS IS ESPECIALLY TRUE ACROSS THE WESTERN PORTION OF THE FLASH FLOOD WATCH WERE THEY HAVE ALREADY RECEIVED 2 TO 3 INCHES. FLASH FLOODING AT NIGHT IS PARTICULARLY DANGEROUS. IAZ081>086-092>097-030500- /O.CON.KDMX.FF.A.0004.160703T0000Z-160703T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE...BLOOMFIELD 354 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MONROE...RINGGOLD... UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND TAYLOR. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON * A BAND OF HEAVY RAIN WILL FALL ACROSS FAR SOUTHERN IOWA TONIGHT. WITHIN THIS BAND SEVERAL INCHES OF RAINFALL WILL BE LIKELY. LOCATIONS FROM CORNING TO VAN WERT HAVE ALREADY RECEIVED TWO TO THREE INCHES OF RAINFALL AND ARE MORE AT RISK THAN LOCATIONS EAST BUT ALL OF FAR SOUTHERN IOWA WILL CONTINUE TO SEE PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. THIS COULD LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY WEST IF ANOTHER TWO TO THREE INCHES FALLS IN A RELATIVELY SHORT PERIOD OF TIME. * WITHIN THE HEAVY RAIN BAND RAPID RISES ON STREAMS AND RIVERS ARE EXPECTED. SOME ROADWAYS MAY BE AFFECTED WHICH IS PARTICULARLY DANGEROUS AT NIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVELING THROUGH SOUTHERN IOWA TONIGHT SHOULD CLOSELY MONITOR THE LATEST WEATHER UPDATES AND POTENTIAL WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FAB
781 WGUS63 KDMX 030239 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 939 PM CDT SAT JUL 2 2016 IAZ081>086-092>097-030345- /O.CAN.KDMX.FF.A.0004.000000T0000Z-160703T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE...BLOOMFIELD 939 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. SHOWERS AND A FEW THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHERN IOWA LATE TONIGHT INTO SUNDAY MORNING, HOWEVER THE POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL HAS SUBSIDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 3:15 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 2, 3:15 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Des Moines IA 315 AM CDT Sat Jul 2 2016 .SHORT TERM.../Today/ Issued at 315 AM CDT Sat Jul 2 2016 Main concerns during the short term period will include SHRA/TSRA chances today...then heavy rainfall potential from later this afternoon and evening onward...into the long term portion of the forecast...where elements will be coming together for a classic Maddox frontal-type heavy rainfall event. Considerable coverage of echoes exist presently on radar across the southern 2/3rds of the CWA...however little if any precip is reaching the ground per surface obs. Precip is being driven by theta- e advection / isentropic forcing in the 300-310K levels. Although the forcing is decent...condensation pressure deficits are also decent...so there is a considerable amount of dry air to contend with below the precip production zone. Have accounted for this limiting factor in trimming POPs below guidance for this morning into this afternoon. Have gradually eased the trimming of POPs into this evening...and thus have gone more with guidance...as moisture levels in lower levels increase. Heavy rainfall parameters come into better sync by the end of the short term period...especially along and south of the Iowa-Missouri border. GFS shows PWATs of 2+ inches and warm cloud depths of greater than 4000 m...with 850 mb moisture transport ramping up per the LLJ by 00Z. Thus...no surprise that NAEFS percentiles and GEFS M- Climate anomalies really increase by around 00Z. For those reasons...have decided to start the Flash Flood Watch at 00Z. Have made only minimal tweaks for forecast max temps today. Interestingly...the highest maxes are anticipated to occur across the northern third of the CWA...mainly along and north of US Hwy 20...where cloud cover will not be as thick and precip chances will be practically nil. Forecast maxes across the northern CWA today are about 5 to 10F below normal...but in the southern CWA they are as much as 15 to 20F below normal. Given those anticipated values...we may see some new record low max temps set today especially across the south and southwestern CWA. For example...today/s current record low max temperature of 73F at Lamoni looks to be in danger...however the value of 65F at Ottumwa looks safe. .LONG TERM.../Tonight through Friday/ Issued at 315 AM CDT Sat Jul 2 2016 A heavy rainfall event is possible over southern Iowa tonight into Sunday morning. An old surface frontal boundary remains stalled and diffuse across Kansas and Missouri, with a large thunderstorm complex currently moving eastward along it through Kansas and enhanced by the nocturnal low-level jet. Tonight a weak shortwave aloft will help to enhance the jet further and push things northward, with significant moisture transport into the boundary and PWATs topping two inches. Steering flow will be fairly week and parallel to the boundary/storm band resulting in a classic setup for a swath of very heavy rainfall. However, there is uncertainty as to where this will occur as it will be heavily dependent on how far northward the frontal boundary retreats both before and after it activates this evening. Have increased POPs into categorical range across southern Iowa with QPF nearing two inches. If the boundary and storms stay to our south across north central Missouri then this could be overdone, but most prognostic models indicate that it will set up over southern Iowa and given the magnitude of the threat if that does occur, feel it prudent to ramp up messaging and issue a flash flood watch as detailed in the Hydrology section below. The system responsible for the heavy rain threat tonight will push off to the east on Sunday/Sunday night. For much of next week the subsequent 500 mb flow will be characterized by broad high pressure across the southern U.S. and fairly swift zonal flow across the north. This will result in a classic "ring of fire" scenario for our region. Within this regime several subtle shortwaves moving through the zonal flow will kick off multiple rounds of convection, with probability largely maximized during the peak heating and overnight hours, and a generally stationary boundary setting up, enhanced by and wobbling around due to the rounds of thunderstorms. These situations are notoriously difficult to pin down in terms of details given the subtlety of the forcing features and the fact that each round of storms is dependent on the one before it. However, the large scale pattern does appear to support Iowa being under the gun and there is certainly some threat of active/severe weather at times between late Tuesday and Friday. For now will maintain broad chance POPs for about the latter half of next week and monitor in the coming days. && .AVIATION.../For the 06Z TAFS through 06Z Saturday night/ Issued at 1200 AM CDT Sat Jul 2 2016 VFR conditions will continue for the rest of tonight while light showers move into western and portions of central Iowa. The showers will persist on and off across the south on Saturday. MVFR ceilings will expand across southern Iowa as moisture deepens by late in the period as thunderstorms with heavy rainfall expand along and south of a KOMA-KDSM-KMLI after 00Z Sunday. && .HYDROLOGY... Issued at 242 AM CDT Sat Jul 2 2016 A classic setup for heavy rainfall is expected tonight into Sunday morning but the location remains uncertain. An old surface frontal boundary will provide the focus for convection that will be enhanced by a strong nocturnal low-level jet. Robust moisture transport into the boundary and steering flow aligned parallel to the expected band of storms support the potential for a swath of very heavy rainfall. However, the focusing boundary is currently to our south across Kansas/Missouri with a large thunderstorm complex moving along and reinforcing it. The low-level jet should act to push the boundary northward tonight, but the resulting heavy rain band may stay down across north central Missouri. Nevertheless, given the distinct possibility that it could push up into southern Iowa and the significant threat of flooding if that does occur, especially given the topography of southern Iowa and the large number of people engaging in outdoor/overnight activities over the holiday weekend, have issued a flash flood watch to highlight the threat and raise awareness of the potential for heavy rain/flash flooding. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from this evening through Sunday afternoon for Adams-Appanoose-Clarke-Davis-Decatur-Lucas-Monroe-Ringgold- Taylor-Union-Wapello-Wayne. && SHORT TERM...Zogg LONG TERM...Lee AVIATION...Cogil HYDROLOGY...Lee
Hazardous weather outlook, Jul 1, 3:49 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT FRI JUL 1 2016 IAZ044-045-057>059-070>074-081>086-092>097-022100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN- MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 349 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN IOWA OVER THE WEEKEND...MAINLY SOUTH OF INTERSTATE 80. THE PROBABILITY OF SEVERE WEATHER APPEARS LOW BUT LOCALLY HEAVY RAINFALL MAY BE POSSIBLE TOWARD THE MISSOURI BORDER. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST TUESDAY NIGHT INTO EARLY WEDNESDAY...AND AGAIN THURSDAY THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THESE PERIODS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST THE JULY 4TH HOLIDAY. IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-022100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA- 349 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN IOWA OVER THE WEEKEND...MAINLY SOUTH OF INTERSTATE 80. THE PROBABILITY OF SEVERE WEATHER APPEARS LOW BUT LOCALLY HEAVY RAINFALL MAY BE POSSIBLE TOWARD THE MISSOURI BORDER. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST TUESDAY NIGHT INTO EARLY WEDNESDAY...AND AGAIN THURSDAY THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THESE PERIODS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST THE JULY 4TH HOLIDAY. FAB
Nearby
Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.